Alert archive / Oklahoma / Flash Flood Warnings in 2007
Flash Flood Warning 71, NWS Tulsa, OK
NWS Tulsa, OK issued this flash flood warning at Jul 10, 2007, 5:09 AM CDT for Creek County, Oklahoma. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 10, 2007, 5:09 AM CDT (10:09 UTC)
- Expired
- Jul 10, 2007, 11:15 AM CDT
- In force
- 6 hr
- Issued by
- NWS Tulsa, OK
- Area
- Whole counties
County Creek County, OK
The radar
The Tulsa radar (KINX), 79 km from the middle of the area, began a volume at 10:11 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Norman, OK (KOUN), launched 00:00Z, 10.2 hours before the alert went out and 120 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 3020 J/kg
- Mixed-layer CIN
- -7 J/kg
- Mixed-layer LCL
- 1274 m above ground
- 0-6 km bulk shear
- 21 kt
- 0-1 km storm-relative helicity
- 56 m²/s²
- 0-3 km storm-relative helicity
- 101 m²/s²
- Significant tornado parameter
- 0.8
- Supercell composite
- 7.9
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS54 KTSA 101009
FFWTSA
OKC037-101615-
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE TULSA OK
509 AM CDT TUE JUL 10 2007
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
* FLASH FLOOD WARNING FOR...
CREEK COUNTY IN NORTHEAST OKLAHOMA
* UNTIL 1115 AM CDT
* AT 507 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
THUNDERSTORMS WITH HEAVY RAIN ALONG A LINE EXTENDING FROM 2 MILES
SOUTHWEST OF DRUMRIGHT TO 4 MILES WEST OF KIEFER...MOVING SOUTHEAST
AT 15 MPH. RADAR INDICATES THAT 2 INCHES OF RAIN HAS ALREADY
FALLEN. ANOTHER 2 INCHES WILL BE POSSIBLE THROUGH 1115 AM CDT.
* LOCATIONS THAT WILL CONTINUE TO BE AFFECTED BY HEAVY RAIN
INCLUDE...SHAMROCK...DEPEW...MOUNDS...BRISTOW AND SLICK.
DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE WATER COVERS THE ROAD TO
UNKNOWN DEPTHS. IT ONLY TAKES TWO FEET OF RUSHING WATER TO CARRY AWAY
MOST SPORT UTILITY VEHICLES AND PICKUPS. TAKE A DIFFERENT ROUTE TO
REACH YOUR DESTINATION OR WAIT UNTIL THE WATER RECEDES. REMEMBER...
MOST FLOOD RELATED DEATHS OCCUR IN AUTOMOBILES.
LAT...LON 3612 9663 3608 9605 3586 9603 3587 9618
3566 9619 3566 9661
$$2 follow-up statements
000
WGUS74 KTSA 101324
FFSTSA
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
821 AM CDT TUE JUL 10 2007
OKC037-101615-
CREEK OK-
821 AM CDT TUE JUL 10 2007
...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 1115 AM CDT FOR
CREEK COUNTY...
AT 817 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
THAT THE HEAVIEST RAINS HAVE ENDED ACROSS CREEK COUNTY.
HOWEVER...RADAR ESTIMATES 2 TO 5 INCHES HAVE FALLEN ACROSS THE
COUNTY AND THIS TYPE OF RAINFALL OFTEN LEADS TO FLOODING THAT
PERSISTS WELL AFTER THE RAIN HAS ENDED. THEREFORE...THE FLASH FLOOD
WARNING FOR CREEK COUNTY WILL REMAIN IN EFFECT UNTIL 1115 AM CDT.
SOME LOCATIONS THAT MAY CONTINUE TO EXPERIENCE FLASH FLOODING
INCLUDE MOUNDS...SAPULPA...KELLYVILLE...OILTON...DRUMRIGHT...KIEFER
AND SHAMROCK.
DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE WATER COVERS THE ROAD TO
UNKNOWN DEPTHS. IT ONLY TAKES TWO FEET OF RUSHING WATER TO CARRY AWAY
MOST SPORT UTILITY VEHICLES AND PICKUPS. TAKE A DIFFERENT ROUTE TO
REACH YOUR DESTINATION OR WAIT UNTIL THE WATER RECEDES. REMEMBER...
MOST FLOOD RELATED DEATHS OCCUR IN AUTOMOBILES.
TO REPORT FLOODING...HAVE THE NEAREST LAW ENFORCEMENT AGENCY RELAY
YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN TULSA.
LAT...LON 3612 9663 3608 9605 3586 9603 3587 9618
3566 9619 3566 9661
$$000
WGUS74 KTSA 101611
FFSTSA
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
1111 AM CDT TUE JUL 10 2007
OKC037-101621-
CREEK OK-
1111 AM CDT TUE JUL 10 2007
...THE FLASH FLOOD WARNING FOR CREEK COUNTY EXPIRES AT 1115 AM CDT...
THE HEAVY RAINFALL HAS ENDED ACROSS THE WARNED AREA...THEREFORE THE
FLASH FLOOD WARNING WILL BE ALLOWED TO EXPIRE.
TO REPORT PREVIOUS FLOODING...HAVE THE NEAREST LAW ENFORCEMENT AGENCY
RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN
TULSA.
LAT...LON 3612 9663 3608 9605 3586 9603 3587 9618
3566 9619 3566 9661
$$What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before this flash flood warning went out at Jul 10, 3:33 AM CDT, 1 hour 36 minutes earlier.
Area forecast discussion, Jul 10, 3:33 AM CDT, 1 hour 36 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TULSA OK
333 AM CDT TUE JUL 10 2007
.DISCUSSION...
FLASH FLOOD WATCH CONTINUES FOR THE ENTIRE FA THROUGH EARLY
EVENING. THUNDERSTORMS WITH HEAVY RAINFALL CONTINUE ACROSS
PORTIONS OF EASTERN OKLAHOMA EARLY THIS MORNING AND THIS TREND
WILL CONTINUE TODAY AS UPPER LEVEL LOW SLOWLY MOVES ESE. EXPECT
THE HEAVY RAIN TO SPREAD INTO NORTHWEST ARKANSAS BY EARLY
AFTERNOON WITH THE THREAT FOR FLOODING. HEAVY RAIN SHOULD BEGIN
TO SHIFT EAST AROUND 00Z AS UPPER LOW MOVES INTO ARKANSAS. COULD
STILL SEE A FEW SHOWERS/THUNDERSTORMS DEVELOP ALONG THE FRONT
ACROSS NORTHEAST OKLAHOMA THIS EVENING...ESPECIALLY IF THERE ARE
ANY BREAKS IN THE CLOUD COVER THAT WOULD ALLOW FOR SOME
DESTABILIZATION.
WEAK HIGH PRESSURE WILL BUILD INTO THE REGION ON WEDNESDAY INTO
THURSDAY WITH FRONT STALLING NEAR THE RED RIVER. BOUNDARY WILL
LIKELY BEGIN TO LIFT BACK NORTH DURING THE DAY THURSDAY. WITH
SIGNIFICANT SURFACE HEATING ATMOSPHERE IS EXPECTED TO BECOME
MODERATE/VERY UNSTABLE BY LATE AFTERNOON WITH SHOWERS AND
THUNDERSTORMS DEVELOPING ALONG RETREATING WARM FRONT. CAPE/DEEP
LAYER SHEAR VALUES SUPPORT THE THREAT FOR SEVERE WEATHER WITH ANY
STORMS THAT DEVELOP. SEVERE THREAT WILL CONTINUE INTO WEDNESDAY
NIGHT ACROSS NORTHEAST OKLAHOMA AS LOW LEVEL JET DEVELOPS...WITH
PRIMARY THREAT TRANSITIONING TO MORE OF A FLASH FLOOD THREAT
ACROSS PORTIONS OF THE AREA. MCS POTENTIAL WILL CONTINUE THROUGH
FRIDAY AS STRONG NORTHWEST FLOW ALOFT REMAINS OVER AREA. STAYED
CLOSE TO MEX GUIDANCE BEYOND FRIDAY.
&&
.PRELIMINARY POINT TEMPS/POPS...
TUL 87 68 86 68 / 80 30 10 20
FSM 83 70 89 69 / 90 30 10 20
MLC 87 69 89 71 / 90 30 20 20
BVO 85 65 84 63 / 80 30 10 20
FYV 80 65 85 63 / 90 30 10 20
BYV 80 65 83 62 / 90 30 10 20
MKO 84 68 85 69 / 90 30 10 20
MIO 84 65 84 63 / 80 30 10 20
F10 86 68 86 69 / 90 30 10 20
HHW 89 74 91 74 / 90 30 20 20
&&
.TSA WATCHES/WARNINGS/ADVISORIES...
OK...FLASH FLOOD WATCH UNTIL 7 PM TUESDAY FOR OKZ049-OKZ053-OKZ054-
OKZ055-OKZ056-OKZ057-OKZ058-OKZ059-OKZ060-OKZ061-OKZ062-
OKZ063-OKZ064-OKZ065-OKZ066-OKZ067-OKZ068-OKZ069-OKZ070-
OKZ071-OKZ072-OKZ073-OKZ074-OKZ075-OKZ076.
AR...FLASH FLOOD WATCH UNTIL 7 PM TUESDAY FOR ARZ001-ARZ002-ARZ010-
ARZ011-ARZ019-ARZ020-ARZ029.
&&
SHORT TERM...06
LONG TERM....12Hazardous weather outlook, Jul 10, 4:57 AM CDT, 12 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TULSA OK 457 AM CDT TUE JUL 10 2007 ARZ001-002-010-011-019-020-029-OKZ049-053>076-111000- ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK- CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK- LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK- OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK- PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK- WASHINGTON OK-WASHINGTON AR- 457 AM CDT TUE JUL 10 2007 ...HEAVY RAIN AND FLOODING RISK TODAY... THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS MUCH OF EASTERN OKLAHOMA. .DAY ONE...TODAY AND TONIGHT. SEVERE THUNDERSTORM. RISK...LIMITED. AREA...SOUTHERN OKLAHOMA. ONSET...ONGOING. FLASH FLOOD. RISK...LIMITED. AREA...EASTERN OKLAHOMA AND WESTERN ARKANSAS. ONSET...ONGOING. HEAVY RAIN. RISK...ELEVATED. AREA...EASTERN OKLAHOMA AND WESTERN ARKANSAS. ONSET...ONGOING. AREA AT GREATEST RISK...SOUTHEAST OKLAHOMA. DISCUSSION... AN UPPER LOW CENTERED OVER NORTHEAST OKLAHOMA WILL CONTINUE TO PROVIDE LARGE SCALE LIFT AND SUPPORT FOR WIDESPREAD SHOWERS AND THUNDERSTORMS TODAY. A VERY MOIST ATMOSPHERE WITH PRECIPITABLE WATER AMOUNTS APPROACHING 2 INCHES WILL CREATE THE LIKELIHOOD OF HEAVY RAINFALL. SURFACE HEATING ACROSS THE SOUTHERN PORTION OF EASTERN OKLAHOMA... SOMEWHAT DEPENDANT UPON CLOUD COVER... WILL ENHANCE INSTABILITY DURING THE DAY. THIS COULD PRODUCE AN ISOLATED STRONG TO SEVERE STORM... WITH WIND AND HAIL THE MAIN THREATS ALONG WITH HEAVY RAINFALL AND FREQUENT LIGHTNING. SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. WEDNESDAY...THUNDERSTORM POTENTIAL. THURSDAY...SEVERE THUNDERSTORM POTENTIAL. FRIDAY...THUNDERSTORM POTENTIAL. SATURDAY...NO HAZARDS. SUNDAY...NO HAZARDS. MONDAY...NO HAZARDS. EXTENDED DISCUSSION... A WEAK FRONTAL BOUNDARY WILL REMAIN IN THE REGION AS HIGH PRESSURE TRIES TO BUILD ACROSS THE SOUTHERN PLAINS OVER THE NEXT COUPLE OF DAYS. THE FRONT WILL EVENTUALLY SLOWLY MEANDER NORTHWARD... THOUGH REMAINING ACROSS EASTERN OKLAHOMA. LOW LEVEL MOISTURE WILL REMAIN ENTRENCHED ACROSS THE REGION AS WELL. STRONG AFTERNOON SURFACE HEATING WILL DESTABILIZE THE ATMOSPHERE ALLOWING FOR SHOWERS AND THUNDERSTORMS TO DEVELOP ALONG THE FRONTAL BOUNDARY. HEAVY RAINFALL AND FLOODING WILL REMAIN A THREAT... WHILE FORECAST SHEAR AND INSTABILITY VALUES INDICATE THE POSSIBILITY FOR SOME STORMS TO REACH SEVERE LIMITS. EMERGENCY MANAGEMENT PLANNING STATEMENT... CONTINUE TO MONITOR THE LATEST FORECASTS AS THE WEATHER PATTERN WILL REMAIN QUITE ACTIVE THOUGH FRIDAY. WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL TABULAR AND GRAPHICAL INFORMATION.
In the hours before
Special weather statement, Jul 10, 12:42 AM CDT, 4 hours 27 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
1242 AM CDT TUE JUL 10 2007
OKZ065-100645-
OKFUSKEE OK-
1242 AM CDT TUE JUL 10 2007
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 145 AM CDT
FOR THE FOLLOWING COUNTY:
IN EAST CENTRAL OKLAHOMA
OKFUSKEE
AT 1242 AM CDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 3
MILES NORTHEAST OF BOLEY...MOVING EAST AT 15 MPH. SOME LOCATIONS THAT
WILL BE AFFECTED BY THIS STORM INCLUDE...OKEMAH...WELEETKA...
BEARDEN...CLEARVIEW...PHAROAH...CASTLE...PADEN...BOLEY...MASON...
OKFUSKEE AND WELTY.
THIS STORM WILL BE CAPABLE OF PRODUCING WIND GUSTS TO 40 MPH.
RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT IN CASE THE SIGNIFICANT
WEATHER ALERT IS UPGRADED TO A WARNING.
LAT...LON 3563 9657 3547 9659 3529 9642 3534 9605
3562 9623The office that day
Everything else NWS Tulsa, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 9, 7:14 PM CDT | Severe Thunderstorm Warning | TSA | Choctaw, Pushmataha | 61 min |
| Jul 9, 10:00 PM CDT | Severe Thunderstorm Warning | TSA | Choctaw | 60 min |
| Jul 9, 10:05 PM CDT | Special Weather Statement | TSA | Washington | 55 min |
| Jul 9, 11:19 PM CDT | Flash Flood Watch | TSA | Adair, Cherokee, Choctaw, Craig, Creek, Delaware and 16 more | 19 hr |
| Jul 9, 11:21 PM CDT | Flash Flood Warning | TSA | Creek | 6 hr |
| Jul 10, 12:11 AM CDT | Flash Flood Warning | TSA | Okfuskee | 6 hr |
| Jul 10, 12:42 AM CDT | Special Weather Statement | TSA | Okfuskee | 63 min |
| Jul 10, 5:46 AM CDT | Flash Flood Warning | TSA | Choctaw, Pushmataha | 6 hr |
Nearby
Flash Flood Warnings in Oklahoma, 2007Every flash flood warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.